Vegitation broke off?

Discussion in 'Health and medical' started by Fancy Pants NYC, Oct 10, 2003.

  1. Hi,

    Looking to help a friend/neighbor, and was hoping someone could point
    me in the right direction.

    A few years back, my neighbor was diagnosed with Lupus. It was under
    control using prednisone <sp?>. A few years ago, she was also
    diagnosed with something called anticardio lipen syndrome? Perhaps I
    have the term incorrect, but that's what she calls it. It's being
    treated with cumiden <sp?> to keep her blood less thick (my non
    technical understanding obvioulsy) She has something called a
    vegitation on one of her heart valves. Also, about a year to a year an
    a half ago, she apparently had a stroke or something similar. She lost
    vision in her left eye, but only partially. She described it as if you
    had a television screen, and you lost the top half of the screen. The
    bottom half looked fine, but the top half was black/blank.

    Recently she has had what she described as a fluttering in her heart.
    I joked that perhaps she was in love, but that's the best she could
    describe. Also, like feeling a rush of adernaline. She gets these
    symptoms while at rest, in bed. Her heart then races, causing concern.

    Her doctor had her wear a heart monitor, and she was told to press a
    button to record each flutter or whatever event that gave her concern.
    She did.

    Her doc called today, and told her that a piece of the vegitation from
    her heart has come loose, causing the racing of her heart. She's going
    to have to see a cardiologist on Monday.

    Are there any questions or items she should ask her doctor, and what
    are the treatment options (she's afraid it's open heart surgery -
    she's 35 years old)

    So between the Lupus, anticardo lipen and now this she is utterly
    devastated and looking for all her options.

    Any help would be appreciated.

    Thanks.

    Fancy Pants
     
    Tags:


Loading...